MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3232C150TU
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported migration leading proximal type i endoleak and aneurysm enlargement cannot be conclusively determined from the films provided.Pre-implant anatomy information, films at implant, and earlier post-implant films were not returned for review and comparison.The stent graft location at implant was unknown.It was unclear if the stent graft migrated since implant.The films provided showed that there was a possible proximal type i endoleak due to lack of proximal stent graft seal to the inner curvature of the aortic arch.The stent graft was acutely angulated near the second stent ring.It is likely that the aorta surrounding the proximal stent graft may have dilated due to disease progression.Thoracic vessel dilatation combined with acute angulation in the stent graft may have contributed to the events.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 5.8 cm thoracic aortic aneurysm.It was reported that, a ct taken, revealed that the valiant device appeared to be 26mm back from the innominate artery causing a type ia endoleak and aneurysm growth.No clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received.The physician elected to implant an additional valiant device and extended coverage up to the origin of the left common carotid artery.The event was resolved after the intervention was performed.Per the physician, the cause of the event was unknown.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6451001
Report Number2953200-2017-00504
Device Sequence Number16338730
Product Code MIH
UDI-Device Identifier00613994797704
UDI-Public00613994797704
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2014
Device Model NumberVAMF3232C150TU
Device Catalogue NumberVAMF3232C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
04/10/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/04/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR